MAUDE Adverse Event Report: HOLOGIC, INC. NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL

HOLOGIC, INC. NOVASURE; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number 2000
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.H3:the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on (b)(6), while performing a novasure procedure, the device was difficult to remove from the patient and the physician had to use forceps to remove it.No patient harm was reported.No other information is available.
 
Additional Manufacturer Narrative
The device was received and tested.Several observations were made during visual inspection: (i) the desiccant was clogged with blood, (ii) the distal end of the external sheath was deformed when the customer tried to retract the array post-ablation, (iii) a lot of biological tissue was adhered to both sides of the mesh of the array, (iv) a lot of biological material was found in the inside of the array once the mesh was opened to inspect the interior of the array, and (v) the right internal flexure was a little bent when compared to the left one.No further testing was executed.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.

Brand Name
NOVASURE
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough, MA 01752
MDR Report Key11787792
Report Number1222780-2021-00092
Device Sequence Number3215225
Product Code MNB
UDI-Device Identifier15420045501140
UDI-Public(01)15420045501140(10)20L13RY(17)220613
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P010013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model Number2000
Device Catalogue NumberNS2000US
Device Lot Number20L31RY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;